Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 12, NWS Buffalo, NY

June 20, 2011Chautauqua County, New York

NWS Buffalo, NY issued this flash flood warning at Jun 20, 2011, 4:51 AM EDT for Chautauqua County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2011, 4:51 AM EDT (08:51 UTC)
Expired
Jun 20, 2011, 7:32 AM EDT
In force
3 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 83 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2335 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WGUS51 KBUF 200851
FFWBUF
NYC013-201145-
/O.NEW.KBUF.FF.W.0012.110620T0851Z-110620T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
451 AM EDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES THE CITY OF FREDONIA...

* UNTIL 745 AM EDT

* AT 447 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A NARROW BAND OF SHOWERS AND THUNDERSTORMS TRAINING ACROSS THE     
  NORTHERN HALF OF THE COUNTY...AFFECTING REGIONS BETWEEN MAYVILLE   
  AND FREDONIA. WITHIN THIS AREA...RADAR ESTIMATES INDICATE THAT AS  
  MUCH AS ONE AND A HALF TO TWO INCHES OF RAIN HAS ALREADY           
  FALLEN...WITH ADDITIONAL MODERATE TO HEAVY RAINFALL POSSIBLE AS    
  ADDITIONAL ACTIVITY MOVES IN OFF THE LAKE OVER THE NEXT HOUR OR    
  TWO.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4238 7953 4244 7943 4246 7943 4248 7938
      4251 7906 4231 7907 4230 7969 4231 7968

$$

JJR
2 follow-up statements
441 
WGUS71 KBUF 201023
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
623 AM EDT MON JUN 20 2011

NYC013-201145-
/O.CON.KBUF.FF.W.0012.000000T0000Z-110620T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA NY-
623 AM EDT MON JUN 20 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR
NORTHERN CHAUTAUQUA COUNTY...

AT 622 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED     
THAT THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE TAPERED OFF    
TO SOME LINGERING LIGHT AND MODERATE SHOWERS...WHICH WILL CONTINUE   
TO DIMINISH EARLY THIS MORNING. WHILE THE THREAT FOR ADDITIONAL      
HEAVY RAINFALL HAS ENDED...IT WILL STILL TAKE SOME TIME ANY RUNOFF   
FROM THE EARLIER HEAVY RAINS TO SUBSIDE. 

LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED 
TO...WESTFIELD...PORTLAND...AND POMFRET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4238 7953 4244 7943 4246 7943 4248 7938
      4251 7906 4231 7907 4230 7969 4231 7968

$$

JJR
753 
WGUS71 KBUF 201132
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
732 AM EDT MON JUN 20 2011

NYC013-201141-
/O.CAN.KBUF.FF.W.0012.000000T0000Z-110620T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA NY-
732 AM EDT MON JUN 20 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN CHAUTAUQUA
COUNTY...

AT 731 AM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE 
THUNDERSTORMS AND HEAVY RAIN THAT HAD PROMPTED THE FLASH FLOOD 
WARNING HAD LONG SINCE ENDED...THEREFORE THE WARNING HAS BEEN 
CANCELLED.

LAT...LON 4238 7953 4244 7943 4246 7943 4248 7938
      4251 7906 4231 7907 4230 7969 4231 7968

$$

JJR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 3:35 AM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 20, 3:35 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
335 AM EDT MON JUN 20 2011

.SYNOPSIS...
HIGH PRESSURE DRAPED FROM HUDSON BAY TO CENTRAL NEW YORK WILL SLOWLY
DRIFT EASTWARD THROUGH WEDNESDAY...ALLOWING A WARM FRONT TO SLOWLY
APPROACH THE REGION FROM THE OHIO VALLEY. THIS WILL RESULT IN A
GRADUAL RETURN TO MORE UNSETTLED CONDITIONS...WITH MOST AREAS LIKELY
TO SEE SOME SHOWERS AND THUNDERSTORMS BY MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
07Z SURFACE ANALYSIS SHOWS CANADIAN HIGH PRESSURE RIDGED FROM
ONTARIO PROVINCE AND HUDSON BAY SOUTHEASTWARD TO NEW YORK
STATE...WITH A WARM FRONTAL BOUNDARY DRAPED ACROSS THE OHIO VALLEY
TO WESTERN PA. SATELLITE AND RADAR IMAGERY SHOWS CLUSTERS OF SHOWERS
AND STORMS FIRING IN THE VICINITY OF THE BOUNDARY AND TRACKING
EASTWARD ACROSS THE OHIO VALLEY/PA...WITH OUR AREA LARGELY SEEING
LITTLE MORE THAN THE MID AND HIGH DEBRIS CLOUDS FROM THESE SYSTEMS.
A ROGUE NARROW BAND OF WEAK TO MODEST CONVECTION HAS FORMED ACROSS
EASTERN LAKE ERIE AND FAR WESTERN CHAUTAUQUA COUNTY IN RESPONSE AN
AREA OF LOCALIZED LOW LEVEL CONVERGENCE...HOWEVER THIS IS ALREADY
SHOWING SIGNS OF WEAKENING...WITH THE REST OF THE AREA DRY AS OF
PRESS TIME.

FOR THE BULK OF THE AREA...THE NEAR TERM PERIOD SHOULD BE
CHARACTERIZED BY CONTINUED FAIR/DRY WEATHER AS THE HIGH PRESSURE
RIDGE SLIDES SLOWLY EASTWARD...AND PLENTIFUL DRY AIR AND SUBSIDENCE
REMAINS IN PLACE. OUR CURRENT SWATH OF MID AND HIGH LEVEL CLOUDS
WILL THIN OUT FROM WEST TO EAST THIS MORNING...ALLOWING FOR YET
ANOTHER MOSTLY SUNNY LATE MORNING AND AFTERNOON...AND MAINLY CLEAR
EVENING BEFORE THE NEXT ROUND OF MID/UPPER LEVEL MOISTURE BEGINS TO
WORK IN OVERNIGHT...AHEAD OF THE SLOWLY ADVANCING WARM FRONT OVER
THE OHIO VALLEY.

THE EXCEPTION TO THE DRY CONDITIONS WILL COME FOR AREAS FROM ABOUT
ROUTE 20A SOUTHWARD...OR OUR SOUTHERNMOST TWO TIERS OF COUNTIES.
WHILE CLOUDS WILL ALSO THIN OUT IN THIS AREA THIS MORNING...THE
CLOSER PROXIMITY TO THE SLOWLY APPROACHING WARM FRONT OVER THE OHIO
VALLEY WILL LEAD TO SOMEWHAT BETTER WARMTH AND MOISTURE...AND WITH
INCREASING DAYTIME HEATING...WHAT SHOULD BE A DECENT AMOUNT OF LOW
LEVEL INSTABILITY BY EARLY TO MID AFTERNOON /SURFACE-BASED LI'S OF
-2C TO -4C AND SBCAPES OF 500-1000 J/KG /. WHILE AVAILABLE FORCING
TO LIFT THIS INCREASINGLY UNSTABLE AIRMASS WILL BE WEAK...THE
COMBINATION OF WEAK LIFT ALONG AND NORTH OF THE WARM FRONT...ALONG
THE LAKE ERIE LAKE BREEZE BOUNDARY...AND FROM TERRAIN EFFECTS SHOULD
BE ENOUGH TO POP SOME SCATTERED SHOWERS AND THUNDERSTORMS. THESE
WILL LIKELY INITIATE A BIT SOUTHEAST OF LAKE ERIE ALONG THE LAKE
BREEZE BOUNDARY THIS AFTERNOON...THEN WILL WORK EAST ACROSS THE
SOUTHERN TIER AND INTERIOR FINGER LAKES REGIONS BEFORE DIMINISHING
WITH THE LOSS OF HEATING THIS EVENING. WILL USE HIGH CHANCE POPS TO
COVER THIS ACTIVITY...WHICH SHOULD TEND TO REMAIN GARDEN-VARIETY IN
NATURE GIVEN THE EXPECTED INSTABILITY LEVELS AND THE RELATIVELY WEAK
LARGE-SCALE FLOW.

AFTER THIS DIURNALLY-DRIVEN CONVECTION DIMINISHES WITH THE LOSS OF
HEATING THIS EVENING...THERE WILL BE THE POTENTIAL FOR ANOTHER ROUND
OF MCS-TYPE ACTIVITY TO BRUSH FAR SOUTHWESTERN NEW YORK OVERNIGHT AS
THE SURFACE WARM FRONT LIFTS A LITTLE CLOSER TO OUR AREA...AND
ANOTHER DECENT MID-LEVEL SHORTWAVE GLIDES SOUTHEAST ALONG THE
FRONTAL BOUNDARY. WHILE THE BULK OF THIS SHOULD REMAIN LARGELY TO
OUR SOUTH...IT IS TOO CLOSE OF A CALL TO NOT CONTINUE WITH AT LEAST
SOME LOW-MID RANGE CHANCE POPS FOR FAR SOUTHWESTERN PORTIONS OF OUR
AREA.

TEMPERATURE-WISE...OUR 850 MB TEMPS WILL CLIMB A NOTCH OR TWO FROM
YESTERDAY'S LEVELS...AND GIVEN WHAT SHOULD AGAIN BE A DECENT AMOUNT
OF SUNSHINE...THIS SHOULD RESULT IN SURFACE TEMPS ALSO REACHING A
FEW DEGREES HIGHER THAN YESTERDAY'S HIGHS. FOR MOST AREAS...THIS
WILL TRANSLATE INTO HIGHS WITHIN A FEW DEGREES OF 80 THIS
AFTERNOON...THOUGH AREAS ALONG THE SOUTH SHORES OF THE LAKES WILL
AGAIN BE A BIT COOLER DUE TO THE PREVAILING NORTH TO NORTHEASTERLY
FLOW OFF THE COOLER LAKE WATERS. WITH SOMEWHAT HIGHER DEWPOINTS IN
PLACE...TONIGHT'S LOWS SHOULD GENERALLY BE A FEW DEGREES HIGHER THAN
THIS MORNING'S...RANGING FROM AROUND 50 EAST OF LAKE ONTARIO TO THE
LOWER 60S ACROSS THE LAKE PLAINS OF FAR WESTERN NEW YORK.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
AN AMPLIFYING H5 RIDGE WILL BE FOUND OVER THE LOWER GREAT LAKES AND
OHIO VALLEY AT THE START OF THIS PERIOD...BUT AS THE WEEK PROGRESSES
THE RIDGE WILL MOVE EAST IN RESPONSE TO A DEEPENING VORTEX (-3 STD)
OVER THE UPPER MISSISSIPPI VALLEY. THIS SCENARIO WILL LEAD TO A FEW
DAYS OF UNSETTLED CONDITIONS...BUT SINCE IT HAS BEEN GENERALLY DRY
SO FAR THIS MONTH...THE RAINFALL WILL LIKELY BE WELCOMED BY SOME.

AS YOU RECALL...WESTERN AND NORTH CENTRAL NEW YORK EXPERIENCED A
VERY WET SPRING. IN FACT...RECORD SPRING RAINFALL WAS RECORDED
ACROSS THE FAR WESTERN COUNTIES WHERE OVER 18 INCHES OF RAIN FELL.
THE FLIP SIDE HAS BEEN TRUE THE LAST SEVERAL WEEKS AS MOST AREAS
HAVE PICKED UP LESS THAN A HALF INCH OF RAIN. THIS IS NEARLY 2INCHES
BELOW THE NORMAL THROUGH THIS POINT IN JUNE. IN ANY CASE...BACK TO
THE FORECAST DETAILS...

A PROGRESSIVE RIDGE WILL APPROACH THE REGION TUESDAY AND TUESDAY
NIGHT AS A CANADIAN BASED SFC HIGH WILL CONTINUE TO NOSE DOWN ACROSS
EASTERN NEW YORK. MEANWHILE...DEEP LOW PRESSURE (-2/3 STD) OVER THE
UPPER MISSISSIPPI VALLEY WILL EXTEND ITS ASSOCIATED WARM FRONT
EASTWARD ACROSS OHIO TO WRN PA. WHILE THE BULK OF TUESDAY AND
TUESDAY NIGHT WILL CONTINUE TO BE RAIN FREE...MORE HUMID AIR LURKING
TO OUR SOUTHWEST WILL LIFT ACROSS THE FAR WESTERN COUNTIES DURING
THIS 24 HOUR PERIOD WITH THE INCREASED INSTABILITY LEADING TO SOME
SHRA/TSRA. SITES EAST OF LK ONTARIO SHOULD STAY RAIN FREE.

ITS WORTH POINTING OUT THAT THE GFS AND ECMWF DIFFER SIGNIFICANTLY
IN THEIR AMOUNT AND COVERAGE OF PCPN TUESDAY NIGHT. THE ECMWF
DEPICTS A STRONGER BAROCLINIC ZONE (IE/ WARM FRONTAL BOUNDARY)
LIFTING ACROSS THE REGION WHILE THE GFS IS NOTABLY WEAKER. WILL
FAVOR THE GFS AS THE STACKED LOW OVER THE UPPER MISSISSIPPI VALLEY
SHOULD NOT HAVE ENOUGH INFLUENCE THIS FAR EAST TO GENERATE SUCH
BAROCLINICITY...LET ALONE THE PUSH TO SEND THE FRONT THROUGH TUESDAY
NIGHT. IN EITHER CASE...ANY CONVECTION WILL BE MOST COMMON OVER THE
FAR WESTERN COUNTIES WITH NO PCPN ANTICIPATED EAST OF LK ONTARIO.

ON WEDNESDAY...THE RIDGE WILL MOVE EAST OF OUR REGION AND THIS WILL
POTENTIALLY ALLOW THE WARM FRONT TO LIFT THROUGH THE REGION. I SAY
POTENTIALLY AS THE MORE POTENT LOOKING ECMWF DEPICTS A WARM FRONTAL
PASSAGE WITH OUR FORECAST AREA BEING THRUST INTO THE WARM SECTOR...
WHILE THE GFS HAS A WEAKER BOUNDARY TO OUR SOUTH WITH AN OCCLUSION
FORECAST TO COME THROUGH WEDNESDAY NIGHT. ONCE AGAIN...FAVOR THE GFS
SCENARIO OF THE WARM AIR BEING CUT OFF JUST TO OUR SOUTH WEDNESDAY
AND WEDNESDAY NIGHT. ONE THING THAT WILL NOT BE CUT OFF THOUGH WILL
BE A RICH MOISTURE AXIS THAT WILL EASE ACROSS OUR REGION. THE
AVAILABILITY OF MOISTURE COMBINED WITH THE PASSING OF AT LEAST ONE
BOUNDARY AND A DIFFLUENT UPPER LEVEL FLOW WEDNESDAY AND WEDNESDAY
NIGHT WILL WARRANT AT LEAST LIKELY POPS FOR SHRA/TSRA...WHICH WILL
BE CARRIED OVER FROM CONTINUITY.

AN OCCLUDED FRONT (COLD FRONT IN THE CASE OF THE ECMWF) WILL SWEEP
ACROSS THE WESTERN COUNTIES WEDNESDAY NIGHT AS A STACKED LOW WILL BE
FOUND IN THE VCNTY OF WISCONSIN/UPPER GR LAKES. THE PASSING OF THE
FRONT WILL KEEP THE LIKELIHOOD OF SHRA/TSRA OVER THE REGION...
ALTHOUGH THE ACTIVITY WILL SHOULD DIMINISH IN COVERAGE AN INTENSITY
OVER THE FAR WESTERN COUNTIES AFTER MIDNIGHT. IF THERE WAS MORE
CONSISTENCY IN THE GUIDANCE PACKAGES...WOULD FAVOR PUTTING IN CAT
POPS AT THIS POINT FOR LATE WEDNESDAY AND WEDNESDAY NIGHT.

DRIER MID LEVEL AIR WILL SWEEP ACROSS THE REGION THURSDAY IN THE
WAKE OF THE FRONTAL PASSAGE...BUT THERE WILL STILL BE ENOUGH LOW
LEVEL MOISTURE IN PLACE WITHIN THE CYCLONIC FLOW TO KEEP THE CHANCE
FOR NUISANCE SHOWERS IN THE FORECAST. IT WILL STILL FAIRLY ACTIVE
FURTHER EAST DURING THE MORNING THOUGH...WITH SHOWERS AND EVEN A
LEFTOVER THUNDERSTORM OR TWO STILL LIKELY FOR SITES EAST OF ROC.

ON THURSDAY NIGHT...THE STACKED LOW WILL BE IN THE VCNTY OF THE SOO.
THIS WILL KEEP A DEEP CYCLONIC FLOW OVER ALL OF THE GREAT LAKES
REGION WITH MORE NUISANCE SHOWER ACTIVITY POSSIBLE. THE BULK OF THE
NIGHT THOUGH SHOULD BE RAIN FREE.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
THIS WILL CERTAINLY BE A COOLER PERIOD ACROSS OUR REGION AS
TROFFINESS OVER THE GREAT LAKES REGION WILL HOLD TEMPERATURES AT
NEAR TO BELOW NORMAL LEVELS. H85 TEMPS SHOULD BE IN THE UPPER SINGLE
DIGITS FOR THE MAJORITY OF THIS PERIOD...SO AFTERNOON HIGHS WILL
STRUGGLE TO REACH THE UPPER 70S. THE SLIGHTLY COOLER THAN NORMAL
FORECAST CONDITIONS IS SUPPORTED BY THE ECMWF AND THE LATEST 6 TO 10
DAY TEMP OUTLOOK BY THE CLIMATE PREDICTION CENTER...AND TO A
LESSER DEGREE THE OPERATIONAL GFS AND GEFS ENSEMBLE PACKAGE.

WHILE THERE WILL BE THE CHANCE FOR SOME LEFTOVER SHOWER ACTIVITY
FRIDAY INTO EARLY SATURDAY...DRY WEATHER SHOULD PREVAIL DURING THIS
PERIOD AS SFC HIGH PRESSURE WILL BUILD 'UNDERNEATH' US ACROSS THE
OHIO VALLEY TO PENNSYLVANIA. FROM THIS VANTAGE POINT...SUNDAY LOOKS
TO BE THE NICEST DAY OF THE PERIOD.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
HIGH PRESSURE DRAPED FROM HUDSON BAY TO CENTRAL NEW YORK WILL
DRIFT EVER SO SLOWLY EASTWARD TODAY AND TONIGHT. PLENTIFUL DRY
AIR AND SUBSIDENCE ASSOCIATED WITH THIS FEATURE WILL KEEP DRY VFR
WEATHER IN PLACE FOR THE BULK OF THE AREA THROUGH
TONIGHT...THOUGH SOME MID AND HIGH CLOUDS WILL CONTINUE TO PASS
THROUGH FROM TIME TO TIME.

THE EXCEPTION TO THE DRY CONDITIONS WILL BE ACROSS THE WESTERN
SOUTHERN TIER...WHICH WILL BE CLOSER IN PROXIMITY TO AN
APPROACHING WARM FRONT THIS AFTERNOON AND TONIGHT. WITH DAYTIME
INSTABILITY INCREASING THIS AFTERNOON...THIS FRONTAL BOUNDARY AND
LAKE BREEZE BOUNDARIES/TERRAIN FEATURES WILL PROBABLY HELP TO
TRIGGER SOME SCATTERED CONVECTION...WHICH COULD PRODUCE SOME
LOCALIZED RESTRICTIONS BEFORE DYING OUT THIS EVENING. ADDITIONAL
SHOWERS WILL THEN BE POSSIBLE VCNTY KJHW OVERNIGHT AS A SHORTWAVE
IMPULSE SLIDES SOUTHEAST ALONG THE FRONTAL BOUNDARY.

OUTLOOK...
TUESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
WEDNESDAY...VFR/MVFR WITH SHOWERS AND THUNDERSTORMS LIKELY.
THURSDAY AND FRIDAY...VFR/MVFR WITH A CHANCE OF SHOWERS...SOME
THUNDERSTORMS POSSIBLE ACROSS EASTERN SECTIONS.

&&

.MARINE...
HIGH PRESSURE STRETCHING FROM HUDSON BAY TO CENTRAL NEW YORK WILL
SLOWLY DRIFT EASTWARD THROUGH WEDNESDAY...ALLOWING A WARM FRONT TO
SLOWLY APPROACH THE REGION FROM THE OHIO VALLEY. WHILE WINDS AND
WAVES WILL GENERALLY BE MINIMAL...THE APPROACHING FRONT WILL BRING A
GRADUAL RETURN TO MORE UNSETTLED CONDITIONS...WITH MOST AREAS LIKELY
TO SEE SOME THUNDERSTORM ACTIVITY BY MIDWEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Jun 19, 6:02 AM EDT, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
602 AM EDT SUN JUN 19 2011

NYZ001>008-010>014-019>021-085-201015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
602 AM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-201015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
602 AM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:55 PM EDTSpecial Weather StatementBUFLivingston65 min

Nearby

Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.